Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 143, NWS Indianapolis, IN

July 12, 2017Clay County, Sullivan County, Vigo County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 12, 2017, 6:54 PM EDT for Clay County, Sullivan County, Vigo County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 6:54 PM EDT (22:54 UTC)
Expired
Jul 12, 2017, 7:30 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

214 
WUUS53 KIND 122254
SVRIND
INC021-153-167-122330-
/O.NEW.KIND.SV.W.0143.170712T2254Z-170712T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
654 PM EDT WED JUL 12 2017

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Vigo County in west central Indiana...
  Northeastern Sullivan County in southwestern Indiana...
  Southwestern Clay County in west central Indiana...

* Until 730 PM EDT.

* At 654 PM EDT, a severe thunderstorm was located over Terre Haute,
  moving south at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Terre Haute, West Terre Haute, Shelburn, Prairieton, Farmersburg,
  Seelyville, Clay City, Staunton, Riley, Fontanet, Cory, Saline
  City, Pimento, North Terre Haute and Indiana State University.

This includes Interstate 70 between mile markers 2 and 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 3958 8724 3931 8705 3925 8706 3917 8747
      3952 8751
TIME...MOT...LOC 2254Z 347DEG 41KT 3947 8734 

HAIL...1.00IN
WIND...60MPH
 
$$

TDUD
2 follow-up statements
936 
WWUS53 KIND 122311
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
711 PM EDT WED JUL 12 2017

INC021-153-167-122330-
/O.CON.KIND.SV.W.0143.000000T0000Z-170712T2330Z/
Vigo IN-Sullivan IN-Clay IN-
711 PM EDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR VIGO...NORTHEASTERN SULLIVAN AND SOUTHWESTERN CLAY COUNTIES...

At 711 PM EDT, a severe thunderstorm was located near Terre Haute,
moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Terre Haute, West Terre Haute, Shelburn, Prairieton, Farmersburg,
Seelyville, Clay City, Staunton, Riley, Fontanet, Cory, Saline City,
Pimento, North Terre Haute and Indiana State University.

This includes Interstate 70 between mile markers 2 and 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 3958 8724 3931 8705 3925 8706 3917 8747
      3952 8751
TIME...MOT...LOC 2311Z 340DEG 19KT 3939 8730 

HAIL...1.00IN
WIND...60MPH
 
$$

TDUD
490 
WWUS53 KIND 122327
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
727 PM EDT WED JUL 12 2017

INC021-153-167-122336-
/O.EXP.KIND.SV.W.0143.000000T0000Z-170712T2330Z/
Vigo IN-Sullivan IN-Clay IN-
727 PM EDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR VIGO...NORTHEASTERN SULLIVAN
AND SOUTHWESTERN CLAY COUNTIES WILL EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3958 8724 3931 8705 3925 8706 3917 8747
      3952 8751
TIME...MOT...LOC 2326Z 347DEG 41KT 3923 8725 

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jul 12, 2:00 PM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
416  PM EDT Wed Jul 12 2017

.UPDATE...
Aviation Section has been updated below.

&&

.SYNOPSIS...
Issued at 200 PM EDT Wed Jul 12 2017

A slow-moving cold front will finally pass Indiana from the
northwest Thursday night or Friday. High pressure in its wake should
be followed by another cold front Sunday. A second high pressure
system is forecast to linger over our state Monday to Wednesday.

&&

.NEAR TERM (Tonight and Thursday)...

Issued at 200 PM EDT Wed Jul 12 2017

The main issue is rain chances.

While the models have differences, they agree thunderstorms will
become widespread from the north overnight into tomorrow. With
ground already waterlogged, rain that might not normally cause a
problem could be very significant.

Given the models disagree about specifics, consensus POPs will be
used to minimize errors. Since comparatively modest rain could be
a problem, an FFA will be needed over a relatively long period to
capture all threats.

With consensus POPs being used, consensus temperatures will be as
well. The underlying parameters that drive temperatures are close
between models. The forecast should be accurate to within 2
degrees.

&&

.SHORT TERM (Thursday night through Saturday)...

Issued at 200 PM EDT Wed Jul 12 2017

The main issue is when rain will end.

The models disagree about that. It's possible heavy rain could
last into Thursday night. Everything does concur we should be
mostly clear starting Friday night.

Given the uncertainty, consensus POPs will be used to get all
possible model skill. As with the NEAR TERM part of the forecast,
consensus temperatures will be used along with consensus POPs.
Expected errors are 3 degrees or less.

&&

.LONG TERM /Saturday Night through Wednesday/...

Issued at 145 PM EDT Wed Jul 12 2017

Models are close enough that the model blend initialization
was acceptable.

Most of the period will be tranquil save for a thunderstorm
chance with frontal passage late Sunday. As this fronts upper
trough slips east and upper ridge builds east, dry weather
will prevail into midweek.

Temperatures this period will start at or just below seasonal
levels but transition back above normal by midweek as ridge
strengthens in our area. Surface dewpoints will return to the
lower 60s early in the week and only recover to near 70 by
Wednesday thus the period will feel slightly less humid than
recent days.

&&

.AVIATION (Discussion for 122100Z KIND TAF Update...
Issued at 416 PM EDT Wed Jul 12 2017

Minor tweaks made to KIND TAF to better match current conditions.
No other changes are needed at this time.  Previous aviation
discussion follows...

Thunderstorms will slowly become more widespread from the north from
tonight into Thursday as a front approaches.  Storms may produce
VLIFR in heavy rain, and gusty winds. Such conditions will be short-
lived and can not be adequately captured in the TAFs at this
point. Expect updates as it is possible to add precision.

Between storms, there will be VFR with ceilings of 5000 feet or
more. The wind should remain southwest than 10 knots.

&&

.HYDROLOGY...

Issued at 200 PM EDT Wed Jul 12 2017

Because of saturated ground, the risk of flash flooding is much
higher than would normally be the case in a similar situation. From
tonight into Thursday night, some storms could produce produce an
inch or two of rain in an hour, and possibly as much as 3-5 inches.
Such amounts are unlikely to be widespread, but could cause
severe local problems.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 8 PM EDT this evening through Friday
morning for INZ021-028>031-035>049-051>057-062>065-072.

&&

SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....Tucek
AVIATION...JK/JH
HYDROLOGY...JK
Hazardous weather outlook, Jul 12, 12:41 PM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1241 PM EDT Wed Jul 12 2017

INZ043>049-051>057-060>065-067>072-131645-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
1241 PM EDT Wed Jul 12 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: Residual flooding will continue from Tuesday's storms.
Isolated thunderstorms are possible this afternoon and again late
tonight across northern parts of Central Indiana.

Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain
from isolated storms.

Timing: Flooding is ongoing. Thunderstorms chances mainly this
evening onward.

Discussion: Southwesterly winds ahead of low pressure moving
through the Upper Midwest will transport humid air to Central
Indiana today. A front, interacting with upper level weather
disturbances could generate additional isolated thunderstorms later
today and tonight. Some storms may produce heavy rain which could
result in further flooding. Lightning is a threat from any storm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday
and Thursday Night. The main threats from these storms will be
damaging wind...heavy rain resulting in flash flooding and lightning.

Thunderstorms on Thursday and Thursday Night will have the potential
to bring several inches of rain to parts of central Indiana. With
many locations already having saturated ground and elevated water
levels, any additional rain would bring a return of flooding and
exacerbate existing flooding.

More storms are possible Sunday and Sunday night. It is too soon to
determine if these storms will be severe. Lightning is a threat with
any thunderstorm.

Discussion: A cold front will approach and pass across Central
Indiana Thursday and Thursday Night. Thunderstorms are expected to
develop along and ahead of the front. Heavy rain will be possible due
to a very warm and humid air mass in place across Central Indiana.

Another front will bring additional chances for showers and
thunderstorms on Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today. Spotters may be needed on
Thursday and Thursday Night.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-035>042-131645-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, and Muncie
1241 PM EDT Wed Jul 12 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: Residual flooding will continue from Tuesday's storms.
There is a MARGINAL RISK for isolated thunderstorms to become severe
this afternoon and into tonight.

Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain
from isolated storms.

Timing: Flooding is ongoing. Thunderstorms chances after 3pm.

Discussion: Southwesterly winds ahead of low pressure moving
through the upper midwest will bring a warm and humid day to Central
Indiana today. A cold front, along with several upper level weather
disturbances could generate additional isolated thunderstorms late
tonight. Some storms may produce heavy rain which could result in
further flooding. Lightning is a threat from any storm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday
and Thursday Night. The main threats from these storms will be
damaging wind...heavy rain resulting in flash flooding and lightning.

Thunderstorms Thursday and Thursday Night will have the potential to
bring several inches of rain to parts of central Indiana. With many
locations already having saturated ground and elevated water levels,
any additional rain would bring a return of flooding and exacerbate
existing flooding.

More storms are possible Sunday and Sunday night. It is too soon to
determine if these storms will be severe. Lightning is a threat with
any thunderstorm.

Discussion: A cold front will approach and pass across Central
Indiana on Thursday and Thursday Night. Thunderstorms are expected to
develop along and ahead of the front. Heavy rain will be possible
due to a very warm and humid air mass in place across Central
Indiana.

Another front will bring additional chances for showers and
thunderstorms on Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today. Spotters may be needed on
Thursday and Thursday Night.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jul 12, 4:14 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
414 PM EDT WED JUL 12 2017

INZ029-030-036>038-122100-
Montgomery IN-Clinton IN-Tipton IN-Boone IN-Tippecanoe IN-
414 PM EDT WED JUL 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TIPPECANOE...
CLINTON...NORTHWESTERN BOONE...SOUTHWESTERN TIPTON AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 500 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving southeast at 45 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Frankfort, Thorntown, Darlington, Kirklin, Linden, Colfax, Clarks
Hill, Michigantown and Kempton.

LAT...LON 4039 8631 4039 8628 4037 8628 4038 8624
      4040 8624 4025 8607 4022 8618 4022 8624
      4020 8624 4001 8682 4022 8693 4043 8635
      4043 8631
TIME...MOT...LOC 2013Z 330DEG 38KT 4022 8648

TDUD
Special weather statement, Jul 12, 4:52 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
452 PM EDT WED JUL 12 2017

INZ037-039-046>048-054-055-122130-
Johnson IN-Morgan IN-Hendricks IN-Boone IN-Hancock IN-Hamilton IN-
Marion IN-
452 PM EDT WED JUL 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HANCOCK...NORTHERN
MORGAN...NORTHWESTERN JOHNSON...HENDRICKS...MARION...SOUTHEASTERN
BOONE AND SOUTHERN HAMILTON COUNTIES UNTIL 530 PM EDT...

At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zionsville, or 11 miles north of Indianapolis, moving southeast at 35
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Greenwood, Lawrence,
Plainfield, Brownsburg, Greenfield, Beech Grove, Zionsville,
Speedway, Mooresville, Danville, Southport, Westfield, Avon,
Cumberland, McCordsville and Fortville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3972 8570 3970 8578 3970 8595 3965 8595
      3949 8657 3986 8667 4007 8595
TIME...MOT...LOC 2052Z 327DEG 32KT 3994 8619

TDUD
Special weather statement, Jul 12, 5:28 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
528 PM EDT WED JUL 12 2017

INZ043-044-051-122215-
Parke IN-Vermillion IN-Vigo IN-
528 PM EDT WED JUL 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VIGO...PARKE AND
SOUTHERN VERMILLION COUNTIES UNTIL 615 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rockville, or 20 miles north of Terre Haute, moving southeast at 20
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Terre Haute, Clinton, Rockville, Fairview Park, Montezuma, Rosedale,
Mecca, Bloomingdale, Fontanet, Shepardsville, Cecil Harden Lake,
Bridgeton and North Terre Haute.

LAT...LON 3977 8750 3989 8730 3974 8701 3968 8701
      3961 8714 3961 8720 3957 8720 3947 8737
TIME...MOT...LOC 2127Z 325DEG 15KT 3976 8733

TDUD
Special weather statement, Jul 12, 6:51 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
651 PM EDT WED JUL 12 2017

INZ051-052-060-122330-
Clay IN-Vigo IN-Sullivan IN-
651 PM EDT WED JUL 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VIGO...NORTHEASTERN
SULLIVAN AND SOUTHWESTERN CLAY COUNTIES UNTIL 730 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Terre Haute, moving south at 45 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Terre Haute, Sullivan, West Terre Haute, Jasonville, Shelburn,
Prairieton, Farmersburg, Seelyville, Clay City, Hymera, Riley,
Coalmont, Cory, Pimento, Indiana State University and North Terre
Haute.

LAT...LON 3949 8750 3956 8726 3922 8705 3918 8705
      3917 8710 3917 8724 3914 8724 3910 8745
TIME...MOT...LOC 2251Z 341DEG 41KT 3945 8734

TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:34 PM EDTRiver Flood WarningINDHendricks, Morgan17 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDMarion, Morgan53 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDGibson, Knox9 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDShelby35 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby67 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDBartholomew, Jackson50 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jul 11, 8:34 PM EDTRiver Flood WarningINDHancock20 hr
Jul 11, 8:34 PM EDTRiver Flood WarningINDJohnson46 hr
Jul 11, 11:29 PM EDTRiver Flood WarningINDBoone, Marion9 hr
Jul 11, 11:29 PM EDTRiver Flood WarningINDMarion32 hr
Jul 12, 6:09 AM EDTAreal Flood WarningINDJohnson, Morgan9 hr
Jul 12, 7:15 AM EDTRiver Flood WarningINDPutnam16 hr
Jul 12, 10:43 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jul 12, 1:49 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 26 more38 hr
Jul 12, 2:05 PM EDTSevere Thunderstorm WarningINDCarroll40 min
Jul 12, 3:54 PM EDTAreal Flood WarningINDCarroll, Clinton, Tippecanoe3 hr
Jul 12, 4:14 PM EDTSpecial Weather StatementINDClinton46 min
Jul 12, 4:19 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tipton26 min
Jul 12, 4:52 PM EDTSpecial Weather StatementINDHendricks, Marion38 min
Jul 12, 5:28 PM EDTSpecial Weather StatementINDParke47 min
Jul 12, 5:34 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo41 min
Jul 12, 6:06 PM EDTAreal Flood WarningINDParke, Vermillion3 hr
Jul 12, 6:51 PM EDTSpecial Weather StatementINDVigo39 min
Jul 12, 7:13 PM EDTFlash Flood WarningINDClay, Parke, Vermillion, Vigo4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.